Skip to main content
padlock icon - secure page this page is secure

A note on a probability involving independent order statistics

Buy Article:

$55.00 + tax (Refund Policy)

Suppose that we have a sample consisting of independent order statistics from the same continuous parent distribution. Kvam and Samaniego [Kvam, P.H. and Samaniego, F.J., 1993, On the inadmissibility of empirical averages as estimators in ranked set sampling. Journal of Statistical Planning and Inference, 36, 39-55.] developed a formula for the probability that these order statistics have a particular ordering, but their formula is computationally feasible only for small sample sizes. In this paper, an alternate, combinatorial proof of their result is presented. It is then shown how ideas from the new proof allow one to compute such probabilities even when the sample size is large. An example is given to illustrate how the method may be used to produce distribution-free confidence intervals for quantiles of the unknown parent distribution.
No Reference information available - sign in for access.
No Citation information available - sign in for access.
No Supplementary Data.
No Article Media
No Metrics

Keywords: Confidence intervals; Nomination sampling; Quantiles; Ranked-set sampling; Recursion

Document Type: Research Article

Affiliations: Department of Mathematical Sciences, Villanova University, Villanova, PA, USA

Publication date: 01 January 2007

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more